Alert archive / Texas / High Wind Warnings in 2026
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 27, 2026, 2:16 AM CDT for 14 counties in Texas. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2026, 2:16 AM CDT (07:16 UTC)
- Expired
- Mar 27, 2026, 1:55 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 21 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:19 AM CDT | NON-TSTM WND GST 58 | 4 E Vega, TX | Initial wind report. |
| Mar 27, 2:22 AM CDT | NON-TSTM WND GST 61 | 4 E Vega, TX | Corrects previous non-tstm wnd gst report from 4 E Vega. Strongest wind report. |
| Mar 27, 2:23 AM CDT | NON-TSTM WND GST 58 | 2 Wnw Lake Mcclellan, TX | Mesonet station 121 Lake McClellan 2NW. |
| Mar 27, 2:31 AM CDT | NON-TSTM WND GST 61 | 10 Ene Palo Duro Canyon, TX | Corrects previous non-tstm wnd gst report from 10 ENE Palo Duro Canyon. Mesonet station 74 Claude 12SW. Strongest wind gust. |
| Mar 27, 2:34 AM CDT | NON-TSTM WND GST 65 | Happy 11ne, TX | Initial report. |
| Mar 27, 2:36 AM CDT | NON-TSTM WND GST 58 | 2 Wsw Clarendon, TX | Mesonet station 35 Clarendon 2W. |
| Mar 27, 2:41 AM CDT | NON-TSTM WND GST 59 | 2 N Stinnett, TX | Strongest wind gust recorded at Mesonet station 104 Stinnett 1NNW. |
| Mar 27, 2:41 AM CDT | NON-TSTM WND GST 61 | 15 Wsw Clarendon, TX | Mesonet station 108 Palo Duro 4E (JA Ranch). |
| Mar 27, 2:46 AM CDT | HIGH SUST WINDS 42 | 4 Nnw Lake Tanglewood, TX | High sustained winds at Mesonet station 75 Amarillo 7SSE. Highest sustained wind of 42 mph. |
| Mar 27, 4:24 AM CDT | NON-TSTM WND DMG | Pampa, TX | Large tree blown over by strong wind gusts. Timing of gust was estimated by nearby WT Mesonet station. |
| Mar 27, 6:05 AM CDT | NON-TSTM WND GST 58 | 3 W Dozier, TX | Strongest wind gust measured at Mesonet station 81 Dozier 3W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5605 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS74 KAMA 270716 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 216 AM CDT Fri Mar 27 2026 TXZ001-006>008-011>020-317-271915- /O.UPG.KAMA.WI.Y.0008.000000T0000Z-260328T0000Z/ /O.NEW.KAMA.HW.W.0004.260327T0716Z-260328T0000Z/ Dallam-Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Borger, Boys Ranch, Goodnight, Romero, Wheeler, Channing, Hereford, Shamrock, White Deer, Buffalo Lake, Lela, Palo Duro Canyon State Park, Briscoe, Dalhart, Lutie, Ware, Dawn, Twitty, Umbarger, Panhandle, Dumas, Wayside, Washburn, Pampa, Claude, Vega, Four Way, Masterson, Conlen, Kingsmill, Wildorado, Dozier, Clarendon, Samnorwood, Bootleg, Canyon, Amarillo, Skellytown, Bushland, Wellington, Pantex, and Hartley 216 AM CDT Fri Mar 27 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 65 mph. * WHERE...A portion of the Panhandle of Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001>003-TXZ002>005-009-010-271915- /O.CON.KAMA.WI.Y.0008.000000T0000Z-260328T0000Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Roberts- Hemphill- Including the cities of Follett, Forgan, Boise City, Stratford, Booker, Farnsworth, Codman, Lake Marvin, Spearman, Glazier, Waka, Guymon, Wolf Creek Park, Higgins, Gruver, Miami, Beaver, Perryton, Canadian, Lora, and Keyes 216 AM CDT Fri Mar 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Hansford, Hemphill, Lipscomb, Ochiltree, Roberts, and Sherman Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
1 follow-up statement
663 WWUS74 KAMA 271855 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 155 PM CDT Fri Mar 27 2026 TXZ001-006>008-011>020-317-272000- /O.CAN.KAMA.HW.W.0004.000000T0000Z-260328T0000Z/ Dallam-Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Dawn, Channing, Vega, Conlen, Four Way, Borger, Briscoe, Wayside, Lela, Wildorado, Palo Duro Canyon State Park, Masterson, Panhandle, Buffalo Lake, Dumas, Hartley, Boys Ranch, Wellington, Ware, Goodnight, Umbarger, Skellytown, White Deer, Claude, Shamrock, Wheeler, Dalhart, Kingsmill, Clarendon, Pantex, Pampa, Dozier, Samnorwood, Romero, Hereford, Bushland, Washburn, Canyon, Lutie, Twitty, Bootleg, and Amarillo 155 PM CDT Fri Mar 27 2026 ...HIGH WIND WARNING IS CANCELLED... The threat for high winds has ended, with breezy winds continuing through the evening becoming lighter tonight. $$ OKZ001>003-TXZ002>005-009-010-272000- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-260328T0000Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb-Roberts- Hemphill- Including the cities of Wolf Creek Park, Codman, Keyes, Boise City, Higgins, Beaver, Spearman, Stratford, Glazier, Gruver, Follett, Lora, Farnsworth, Booker, Waka, Miami, Canadian, Guymon, Perryton, Forgan, and Lake Marvin 155 PM CDT Fri Mar 27 2026 ...WIND ADVISORY IS CANCELLED... Strong wind gusts have ended, but breezy winds continuing through the evening becoming lighter tonight. $$ DGW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 27, 12:27 AM CDT, 1 hour 49 minutes earlier. Its key messages:
- Issued at 1051 PM CDT Thu Mar 26 2026 -Critical fire weather conditions on Friday due to gusty northerly winds gusting to near 50 mph at times through midday Friday. -About 10-20% chance of showers and thunderstorms going into the middle of next week.
Area forecast discussion, Mar 27, 12:27 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1227 AM CDT Fri Mar 27 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1051 PM CDT Thu Mar 26 2026
-Critical fire weather conditions on Friday due to gusty northerly
winds gusting to near 50 mph at times through midday Friday.
-About 10-20% chance of showers and thunderstorms going into the
middle of next week.
&&
.SHORT TERM...
(Tonight through Saturday night)
Issued at 1051 PM CDT Thu Mar 26 2026
After high temperatures reaching as high as 100-106 across many
areas of the Panhandles this afternoon, a cold front this evening
continues to move south through the Panhandles as of the latest
03Z obs. In the wake of the cold front, winds have shifted to
northerly with gusts 40-50 mph behind in its wake. Also ground
truth of blowing dust in association with the cold front will
result in reduced visibilities at times. Going into the day
tomorrow, strong CAA with steady height rises throughout the day
will keep gusty winds throughout the daytime hours. Latest hi-res
ensembles did show about a 10-20% chance of a rogue wind gust to
60 mph possible for the SE TX Panhandle on the backside of the
departing H850 jet exits the Panhandle to the southeast. Along
with the gusty northerly winds in the wake of the front, a rather
narrow corridor of mid level theta-e advection may result in some
drizzle (less than 20% chance) for portions of the southern Texas
Panhandle, with little to no QPF amounts expected. Winds should
subside going towards sunset Friday evening and gradually veer to
southerly by Saturday morning. As the main H500 high centered over
far west Texas is compressed with aid from the southern edge of
the northern stream jet over the central Rockies, a lee sfc trough
should form in SE Colorado. This will result in some breezy
southwest winds near the trough axis in the northwestern
Panhandles for Saturday. After high temperatures dropping off into
the mid 50s to lower 60s for Friday, temperatures will slowly
rebound with values ranging from the mid 60s to mid 70s for
Saturday.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 1051 PM CDT Thu Mar 26 2026
Some discrepancies in the latest global model and numerical
guidance for looking ahead into next week. We do have a few
members of the extended guidance members trying to advect
moisture from the Gulf of America out ahead of a mid level
perturbation moving east from the Four Corners Region in the main
H500 zonal flow. Depending on where the ingredients for lift,
moisture, and instability set up, we could see a small chance for
showers and thunderstorms setting up towards the middle of next
week. High temperatures next week continue to remain above
average as we go into early April.
&&
.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Fri Mar 27 2026
VFR conditions are expected throughout the 06Z TAF period for all
TAF sites. Winds will be out of the north at 25-35 kts with gusts
to 45 kts at times through 00Z before winds subside to 5-15 kts
towards the end of the TAF period. BLDU conditions could be
possible through 00Z Saturday with reduced vsbys at times.
&&
.FIRE WEATHER...
Issued at 1051 PM CDT Thu Mar 26 2026
Critical fire weather conditions are expected for Friday across most
of the region due to gusty northerly winds. With that said, max RFTI
values will range between 3 to 4. Min RH values will drop as low
as 15 to 17 percent in portions of the Panhandles. ERC
percentiles across all of the Panhandles should be well above the
90th percentile.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CDT this evening for TXZ001>020-317.
Red Flag Warning from 11 AM this morning to 8 PM CDT this
evening for TXZ001>020-317.
OK...Wind Advisory until 7 PM CDT this evening for OKZ001>003.
Red Flag Warning from 11 AM this morning to 8 PM CDT this
evening for OKZ002-003.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...29Hazardous weather outlook, Mar 26, 11:02 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1102 PM CDT Thu Mar 26 2026 OKZ001>003-TXZ001>020-317-271615- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1102 PM CDT Thu Mar 26 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected for most of the combined Panhandles due to gusty northerly winds. A wind advisory is in effect for all of the Panhandles with winds sustained 25 to 35 mph with gusts over 50 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:49 PM CDT | Red Flag Warning | AMA | Dallam, Hansford, Lipscomb, Ochiltree, Sherman | 30 hr |
Nearby
High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.